Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Apr 20, 2007, 6:21 PM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2007, 6:21 PM CDT (23:21 UTC)
- Expired
- Apr 20, 2007, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 93 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:26 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 202321
SVRBIS
NDC021-045-210000-
/O.NEW.KBIS.SV.W.0002.070420T2321Z-070421T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
621 PM CDT FRI APR 20 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
EASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 700 PM CDT
* AT 612 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
FULLERTON...OR ABOUT 47 MILES NORTH OF ABERDEEN...AND MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LA MOURE AND 6 MILES NORTHWEST OF GLOVER AROUND 635 PM CDT...
VERONA AROUND 650 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHEAST NORTH DAKOTA.
LAT...LON 4620 9871 4601 9831 4613 9805 4630 9806
4655 9804 4654 9833 4642 9843
$$
RSL2 follow-up statements
000
WWUS53 KBIS 202334
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
634 PM CDT FRI APR 20 2007
NDC021-045-210000-
/O.CON.KBIS.SV.W.0002.000000T0000Z-070421T0000Z/
LAMOURE ND-DICKEY ND-
634 PM CDT FRI APR 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EASTERN DICKEY AND EASTERN LAMOURE COUNTIES...
AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR FULLERTON...OR ABOUT 49 MILES NORTH OF
ABERDEEN...MOVING NORTHEAST AT 35 MPH.
AT 630 PM MARBLE SIZE HAIL WAS REPORTED IN FULLERTON.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF GLOVER AROUND 640 PM CDT...
LA MOURE AROUND 645 PM CDT...
VERONA AROUND 655 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHEAST NORTH DAKOTA.
LAT...LON 4620 9871 4601 9831 4613 9805 4630 9806
4655 9804 4654 9833 4642 9843
$$
RSL000
WWUS53 KBIS 210001
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
701 PM CDT FRI APR 20 2007
NDC021-045-210011-
/O.EXP.KBIS.SV.W.0002.000000T0000Z-070421T0000Z/
LAMOURE ND-DICKEY ND-
701 PM CDT FRI APR 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DICKEY AND EASTERN
LAMOURE COUNTIES EXPIRES AT 700 PM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHEAST NORTH DAKOTA.
LAT...LON 4620 9871 4601 9831 4613 9805 4630 9806
4655 9804 4654 9833 4642 9843
$$
RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:14 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 20, 3:14 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 314 PM CDT FRI APR 20 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT MAIN FORECAST CONCERNS ARE THE SHOWER AND THUNDERSTORM CHANCES THROUGH THE WEEKEND. HAVE GENERALLY FOLLOWED GFS GUIDANCE...BUT NAM VERY SIMILAR AND BOTH IN GOOD AGREEMENT WITH CURRENT FORECAST TRENDS. THUNDERSTORMS DEVELOPED RAPIDLY DURING THE AFTERNOON IN NORTHEAST SOUTH DAKOTA AND CONTINUE TO MOVE TO THE NORTHEAST. HOWEVER...THE STORMS ARE WEAKENING AS THEY MOVE AWAY FROM THE AXIS OF INSTABILITY. THIS FEATURE HAS BEEN FORECAST BY THE MODEL FOR MANY DAYS...SO EXPECT THUNDERSTORMS THIS EVENING MAINLY ACROSS EASTERN PORTIONS OF THE CWA. INSTABILITY IS LIMITED...SO AM NOT EXPECTING WIDESPREAD SEVERE WEATHER. AFTER MIDNIGHT...WILL CONTINUE TO HAVE A CHANCE FOR THUNDERSTORMS MAINLY IN THE SOUTH. FOR SATURDAY...MOISTURE AND INSTABILITY WILL BE INCREASING ACROSS EASTERN PORTIONS OF THE CWA IN THE SOUTHERLY FLOW. STILL EXPECTING DEWPOINT TEMPERATURES TO CLIMB TO AROUND 50 IN THE SOUTHEAST PORTION OF THE CWA ON SATURDAY. SIGNIFICANT INSTABILITY WITH GOOD WIND SHEAR PROFILES SUGGEST A HIGHER POTENTIAL FOR SEVERE WEATHER ACROSS THE SOUTHEAST PORTION OF THE CWA SATURDAY AFTERNOON AND EVENING. THUNDERSTORM CHANCES WILL DECREASE TO THE WEST. GFS STILL INDICATES THUNDERSTORMS CHANCES WILL END FROM WEST TO EAST ON SUNDAY AS THE UPPER TROUGH WEAKENS AND LIFTS NORTHEAST. NEXT UPPER TROUGH BEGINS TO AFFECT THE AREA BY MONDAY...BELIEVE MAIN AFFECTS OF THIS TROUGH WILL STAY SOUTH OF THE FORECAST AREA. SO...HAVE GENERALLY LEFT THE AREA DRY FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. LITTLE CHANGE NEEDED TO TEMPERATURE FORECASTS IN THE SHORT TERM. SATURDAY WILL BE A BIT COOLER DUE TO CLOUD COVER AND SHOWERS...BUT HIGHS SHOULD BE BACK IN THE 60S ON SUNDAY WITH MORE SUNSHINE. TEMPERATURES NEAR NORMAL FOR TUESDAY. .LONG TERM...TUESDAY THROUGH FRIDAY STILL LOOKS AS THOUGH THE STORM SYSTEM MOVING ACROSS THE CENTRAL PLAINS WILL CONFINE ITS ENERGY SOUTH OF THE FORECAST AREA FOR TUESDAY. WEDNESDAY WILL SEE A BRIEF WARMUP AS SOUTHERLY LOW LEVEL FLOW AND A SHORT WAVE RIDGE MOVES ACROSS THE NORTHERN PLAINS. THE NEXT CHANCE OF PRECIPITATION WILL BE LATE WEDNESDAY NIGHT WEST...THEN SPREADING INTO THE REMAINDER OF WEST AND CENTRAL NORTH DAKOTA THURSDAY AND THURSDAY NIGHT AS A SURFACE TROUGH AND AN UPPER LEVEL SHORT WAVE MOVES THROUGH THE REGION. SLIGHTLY COOLER TEMPERATURES DUE TO INCREASED CLOUDS ON THURSDAY...THEN CONTINUED SEASONAL AND DRY ON FRIDAY UNDER NORTHWEST FLOW ALOFT. && .AVIATION... -TSRA AND -SHRA WILL SPREAD SOUTH TO NORTH THIS EVENING AND OVERNIGHT AS A SURFACE TROUGH SLIDES INTO THE NORTHERN PLAINS. MVFR CIGS AND VIS WILL ACCOMPANY THE PRECIPITATION. SHOWERS AND THUNDERSTORMS WILL THEN CONTINUE FOR MUCH OF SATURDAY DAYTIME AND EVENING OVER PORTIONS OF WEST AND CENTRAL NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JF/NH
Hazardous weather outlook, Apr 20, 3:40 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT FRI APR 20 2007 NDZ018>020-031>037-040>048-050-051-212045- DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 340 PM CDT FRI APR 20 2007 /240 PM MDT FRI APR 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TONIGHT. SEVERE STORMS ARE POSSIBLE OVER THE FAR SOUTHEASTERN FORECAST AREA THIS EVENING...WITH THE MAIN THREATS BEING MARGINAL SEVERE HAIL AND SOME DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED FOR SATURDAY AFTERNOON AND SATURDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS DEVELOPING OVER PORTIONS OF THE CENTRAL AND EASTERN FORECAST AREA. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE PRIMARY THREATS...ALTHOUGH THERE IS ALSO THE POSSIBILITY OF TORNADOES WITH THE BETTER ORGANIZED STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR THE BISMARCK NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF CENTRAL NORTH DAKOTA SATURDAY AFTERNOON AND EVENING. NDZ001>005-009>013-017-021>023-025-212045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER- 340 PM CDT FRI APR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY MORNING ACROSS THE NORTHERN HALF OF NORTH DAKOTA...AND CONTINUE INTO THE AFTERNOON AND EVENING HOURS. SEVERE STORMS ARE POSSIBLE ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALTHOUGH REMOTE...TORNADOES ARE POSSIBLE WITH THE BETTER ORGANIZED STORMS EXPECTED ACROSS THE EAST CENTRAL AND SOUTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR THE BISMARCK NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF CENTRAL NORTH DAKOTA SATURDAY AFTERNOON AND EVENING. HEINERT
In the hours before
Local storm report, Apr 20, 6:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
612 PM CDT FRI APR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL FULLERTON 46.16N 98.43W
04/20/2007 E1.00 INCH DICKEY ND EMERGENCY MNGR
MOSTLY PEA SIZE HAIL
&&
VROLLERNearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.